Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2020, 1:55 AM CDT for Maries County, Phelps County, Pulaski County, Missouri. It was in force for 11 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 1:55 AM CDT (06:55 UTC)
- Expired
- Jun 4, 2020, 12:45 PM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maries County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:11 AM CDT | FLASH FLOOD | 2 Nne Dixon, MO | EXCESSIVE RAINFALL CAUSED FLASH FLOODING ALONG THE MARIES RIVER. COUNTY ROAD 624 AT THE MARIES RIVER WAS FLOODED AND IMPASSABLE DUE TO THE FLOODING. |
| Jun 4, 3:36 AM CDT | FLASH FLOOD | 2 Ssw Dixon, MO | JONES CREEK AT HIGHWAY O WAS FLOODED DUE TO EXCESSIVE RAINFALL. |
| Jun 4, 4:51 AM CDT | FLASH FLOOD | 5 E Dixon, MO | EXCESSIVE RAIN CAUSED FLASH FLOODING ALONG DUNCAN CREEK AND BACON ROAD. ANOTHER SECTION OF BACON ROAD WAS ALSO FLOODED AT MUNGY CREEK. |
| Jun 4, 10:11 AM CDT | HEAVY RAIN 2.71 | Dixon, MO | MESONET STATION DW2956 DIXON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WGUS53 KSGF 040655
FFWSGF
MOC125-161-169-041245-
/O.NEW.KSGF.FF.W.0036.200604T0655Z-200604T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
155 AM CDT Thu Jun 4 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Maries County in central Missouri...
Northeastern Pulaski County in central Missouri...
Northwestern Phelps County in east central Missouri...
* Until 745 AM CDT.
* At 148 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
already fallen, and an additional one to two inches is expected
over the next 6 hours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas. Tributaries of the
Gasconade and Maries rivers will likely see rises early
this morning, particularly along Duncan Creek in rural
Phelps County and Jones Creek at Highway O in rural
Pulaski County.
* Some locations that will experience flooding include...
Dixon... Doolittle...
Vienna...
This warning includes but is not limited to the following low water
crossings...
Route O at Jones Creek just south of Dixon...
Route Y northwest of Rolla...
Ducan Creek at Bacon Road...
and Route E near Stickney.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3816 9177 3805 9180 3796 9185 3792 9203
3793 9212 3801 9213 3806 9208 3817 9201
3829 9197 3829 9178
FLASH FLOOD...RADAR INDICATED
$$
Albano2 follow-up statements
294
WGUS53 KSGF 041213
FFWSGF
MOC125-161-169-041745-
/O.EXT.KSGF.FF.W.0036.000000T0000Z-200604T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
713 AM CDT Thu Jun 4 2020
The National Weather Service in Springfield has extended the
* Flash Flood Warning for...
Central Maries County in central Missouri...
Northeastern Pulaski County in central Missouri...
Northwestern Phelps County in east central Missouri...
* Until 1245 PM CDT.
* At 706 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area.Three to five inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement and local highway departments have
confirmed multiple roads closed due to flooding.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas. Tributaries of the
Gasconade and Maries rivers will likely see rises early
this morning, particularly along Duncan Creek in rural
Phelps County and Jones Creek at Highway O in rural
Pulaski County.
* Some locations that will experience flooding include...
Dixon... Doolittle...
Vienna...
This warning includes but is not limited to the following low water
crossings...
Route O at Jones Creek just south of Dixon...
Route Y northwest of Rolla...
Duncan Creek and Bacon Road...
and Route E near Stickney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3816 9177 3805 9180 3796 9185 3792 9203
3793 9212 3801 9213 3806 9208 3817 9201
3829 9197 3829 9178
FLASH FLOOD...RADAR INDICATED
$$
Albano778
WGUS73 KSGF 041738
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1238 PM CDT Thu Jun 4 2020
MOC125-161-169-041747-
/O.EXP.KSGF.FF.W.0036.000000T0000Z-200604T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Pulaski MO-Phelps MO-
1238 PM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING FOR CENTRAL MARIES...NORTHEASTERN PULASKI
AND NORTHWESTERN PHELPS COUNTIES WILL EXPIRE AT 1245 PM CDT
THURSDAY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. This warning will be replaced with an Areal Flood
Warning. Muptiple low water crossing reamined closed via
MODOT. Please continue to heed any remaining road closures.
LAT...LON 3816 9177 3805 9180 3796 9185 3792 9203
3793 9212 3801 9213 3806 9208 3817 9201
3829 9197 3829 9178
$$
HatchWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:44 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 3, 11:44 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1144 PM CDT Wed Jun 3 2020 ...06Z Aviation Update... .SHORT TERM...(This afternoon through Thursday) Issued at 201 PM CDT Wed Jun 3 2020 Scattered showers and thunderstorms have developed this afternoon south of the Interstate 44 corridor in the vicinity of a weak upper level disturbance. These storms should expand in coverage as cold pools kick up new updrafts. A few of these storms may put down some locally damaging wind gusts and perhaps some hail up to the size of quarters. Meanwhile, the environment has been a bit more hostile for thunderstorm development north of the I-44 corridor due to mid- level dry air. This could change late this afternoon, especially if outflow can get that far north. Again, a few of these storms could produce some locally damaging wind gusts and hail (if they can develop). Attention will then turn to our north this evening and overnight as there is some model consensus in developing a MCS. If this system can develop, it would tend to dive south through portions of the Missouri Ozarks and southeastern Kansas sometime later this evening or overnight. There would be an attendant damaging wind and locally heavy rainfall threat with these storms. If this MCS can develop and is slow to clear the region, it is quite possible we see activity lag into Thursday morning. Regardless, there will be some additional potential for afternoon pop-up storms in the heating of the day. We will have to keep tabs on any remaining outflow boundaries for possible triggers for initiation. The atmosphere will be supportive for a Marginal Risk for severe storms on Thursday (mainly due to CAPE profiles). As for temperatures, we went with the model blend for lows tonight with most areas ranging from the middle 60s to around 70. Morning storms and leftover clouds could play at least a small role for highs on Thursday. We are still reasonably confident that highs will reach the middle to upper 80s. Some locations out towards I-49 may reach the 90 degree mark. .LONG TERM...(Thursday Night through Wednesday) Issued at 201 PM CDT Wed Jun 3 2020 An upper level ridge will then build over the region from Friday through the weekend. This will result in a continued warming trend with highs in the upper 80s to lower 90s. Models have actually trended 1-2 degrees warmer over the last few cycles. With dew points expected to generally be in the upper 60s to lower 70s, afternoon heat indices will range from 90-100 degrees. A few pop-up storms will again be possible on Friday, especially across the eastern Ozarks. The potential for storms should then diminish (at least somewhat) this weekend as that ridge builds in. We will have to watch for MCS potential from Friday night into Saturday, especially across the eastern Ozarks if activity rides down the eastern periphery of the ridge. Models then continue to advertise the potential for the remnants of Tropical Storm Cristobal moving up through the region early next week. While the exact track and timing remain uncertain, this system may carry some heavy rainfall potential. It certainly bears watching given our recent heavy rainfall and the status of regional lake levels. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1143 PM CDT Wed Jun 3 2020 VFR conditions are expected for the majority of the overnight hours across southwest Missouri as a westward moving cluster of storms stays primarily confined to central Missouri over the next several hours. However, a rapidly moving linear convective system is rapidly moving southeast out of Nebraska and models suggest its reaches southwest Missouri by the early morning hours. This would place the storms on the doorstep of the KSGF/KJLN terminals around 10-12Z and KBBG around 11-13Z, with the line of storms quickly pushing clear of the TAF sites and into Arkansas by late morning. Short-lived MVFR to IFR conditions and variable gusty winds will be possible near the thunderstorms, with a return to VFR conditions for the remainder of the TAF period after the thunderstorms pass. Aside from thunderstorms, surface winds will generally remain south to southwesterly at 5-10 knots and gust up to 10-15 knots during the morning into afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Rothstein
Hazardous weather outlook, Jun 3, 8:52 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 852 PM CDT Wed Jun 3 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 852 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... A back building line of thunderstorms will continue to move southwestwards into central Missouri later this evening into the early overnight hours, mainly along and north of the Interstate 44 corridor. This round of storms should stay below severe criteria, though small hail and brief gusty winds will still be possible. The main concern will be a localized flash flooding threat for locations where storms repeatedly move overhead. Another complex of thunderstorms may then push south across portions of the outlook area later tonight into early Thursday morning. It is possible a few of these storms may become strong to severe if they materialize. Damaging winds and hail up to the size of quarters will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected from Thursday into Saturday, and possibly again early next week. A few strong to severe storms will be possible Thursday into Thursday night. Locally damaging wind gusts and hail to the size of quarters will be the primary potential severe weather hazards. Afternoon heat indices from 90 to 100 degrees are expected from Thursday through Sunday. There is then some potential for the remnants of Tropical Storm Cristobal to track north through the region early next week. While the track remains uncertain, there would be the potential for heavy rainfall in its vicinity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into tonight for the Missouri Ozarks and extreme southeastern Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:06 AM CDT | Special Weather Statement | SGF | Vernon | 54 min |
| Jun 4, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 54 min |
| Jun 4, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more | 47 min |
| Jun 4, 4:28 AM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 9 hr |
| Jun 4, 4:38 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 7 min |
| Jun 4, 4:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 45 min |
| Jun 4, 4:55 AM CDT | Special Weather Statement | SGF | Lawrence | 35 min |
| Jun 4, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 50 min |
| Jun 4, 5:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 38 min |
| Jun 4, 5:25 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 5:38 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| Jun 4, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 50 min |
| Jun 4, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 41 min |
| Jun 4, 5:59 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 46 min |
| Jun 4, 10:07 AM CDT | Areal Flood Warning | SGF | Wright | 6 hr |
| Jun 4, 12:41 PM CDT | Areal Flood Warning | SGF | Maries, Phelps, Pulaski | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.